Alert archive / Wyoming / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

June 13, 2021Laramie County, Wyoming

NWS Cheyenne, WY issued this special weather statement at Jun 13, 2021, 1:49 PM MDT for Laramie County, Wyoming. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 1:49 PM MDT (19:49 UTC)
Expired
Jun 13, 2021, 2:30 PM MDT
In force
41 min
Issued by
NWS Cheyenne, WY

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 41 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 827 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
827 J/kg
Mixed-layer CIN
-387 J/kg
Mixed-layer LCL
1858 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

623 
WWUS85 KCYS 131949
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
149 PM MDT Sun Jun 13 2021
 
WYZ116-117-132030-
South Laramie Range WY-South Laramie Range Foothills WY-
149 PM MDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LARAMIE COUNTY UNTIL
230 PM MDT...

At 148 PM MDT, Doppler radar was tracking a strong thunderstorm over
Horse Creek, or 23 miles east of Laramie, moving northeast at 10 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of west central
Laramie County.

LAT...LON 4134 10526 4141 10527 4154 10509 4138 10496
TIME...MOT...LOC 1948Z 236DEG 9KT 4141 10516 

$$

Rubin

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 13, 11:29 AM MDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 13, 11:29 AM MDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1129 AM MDT Sun Jun 13 2021

.UPDATE...
Issued at 556 AM MDT Sun Jun 13 2021

An area of patchy dense fog has formed within Laramie and Kimball
Counties this morning. Visibilities less than 1/4 mile are
possible along portions of I-80 between Cheyenne and Kimball and
I-25 between the WY/CO state line and Whitaker until around 8 AM
MDT. Maintain caution if traveling by turning headlights on and
keeping ample distance between vehicles.

&&

.SHORT TERM...(Today and tonight)
Issued at 323 AM MDT Sun Jun 13 2021

While synoptically there is still a strong ridge sitting over
northwest Wyoming, keeping temperatures 10+ degrees above normal
for this time of year and many areas very dry, a surface frontal
boundary will develop in southeast Wyoming late Sunday afternoon,
providing the region with ample instability to jump start
afternoon convection. Current south/southeasterly flow is
advecting significant moisture into southeast Wyoming, east of the
Laramie Range, and the Nebraska panhandle and as the winds
increase late Sunday afternoon, more moisture will be advected,
combining with the surface frontal boundary, and strong afternoon
heating. All these ingredients together provide a decent set up
for late evening/night thunderstorms, some being strong to briefly
severe. The shear does not appear to be all that impressive,
around 25 knots, with storm motion around 10 knots, so the storms
that do form will likely not move quickly, causing periods of
heavy rainfall. Current HiRes guidance shows isolated
thunderstorms forming in the late afternoon, then becoming an
organized MCS in the Converse and Niobrara county area, and moving
southeastward through the Nebraska panhandle. Main threats in the
strongest storms will be heavy rainfall, gusty winds, and large
hail up to golf ball sized. SPC has far southeast Wyoming and the
Nebraska panhandle in a Marginal (level 1 of 5) Risk for Sunday. Due
to everything mentioned, we have increased PoPs in portions of
the Nebraska panhandle, to 25 to 35% to account for the chance of
scattered thunderstorms. Thunderstorms will likely move out of our
forecast region between 3 AM and 6 AM MDT.

.LONG TERM...(Monday through Saturday)
Issued at 323 AM MDT Sun Jun 13 2021

Monday, the moisture sticks around the Nebraska panhandle with
PWATs around 1.00 in through the afternoon. Daytime heating will
still be strong with the upper-level ridge holding strong over
northwest Wyoming, so the panhandle is still conducive to
thunderstorms, but confidence is lower for Monday's convection.

Tuesday, the ridge begins to erode, turning our winds back to
westerly/southwesterly, advecting warmer, drier air into southeast
Wyoming and western Nebraska. Afternoon highs for Tuesday and
Wednesday are in the 90s to 100 degrees for some areas with
humidities dropping to the teens and lower 20s. Winds should
remain between 5 and 15 knots, but with the temperatures being so
high and the air being so dry, there is still elevated fire
weather conditions.

Finally Thursday we begin to see a downward trend in temperatures
as winds turn northwesterly. Afternoon highs are still expected to
be in the 80s to lower 90s through the weekend though, with
overnight lows in the 50s and 60s. Next chance of precipitation
after Monday will be Friday afternoon.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1126 AM MDT Sun Jun 13 2021

Wyoming TAFS...VFR. Thunderstorms in the vicinity at Cheyenne from
21Z to 03Z. Wind gusts to 22 knots at Laramie and Cheyenne until
03Z.

Nebraska TAFS...VFR. Thunderstorms in the vicinity from 21Z to
07Z. Wind gusts to 28 knots at Alliance, Scottsbluff and Sidney
until 02Z.

&&

.FIRE WEATHER...
Issued at 323 AM MDT Sun Jun 13 2021

High temperatures throughout the week remain 10 to 20 degrees
above normal, peaking in the upper 80s and 90s across southeast
Wyoming and the Nebraska panhandle with the potential to reach
above 100 degrees Tuesday and Wednesday. Very low daytime
humidities (5 to 15%) with limited overnight recoveries,
especially for regions west of the Laramie Range. Areas east of
the Laramie Range into the Nebraska have better overnight
recoveries, reaching max humidities of 60 to 70%, but minimum
humidities during the day remain low at 15 to 25%. Throughout the
week the winds are expected to remain relatively light and
variable (5 to 10 knots) until Thursday, winds between 10 and 15
knots with gusts 15 to 20 knots are possible across Carbon and
Albany counties. Needless to say, there will be elevated to
critical fire weather conditions for most of southeast Wyoming and
the Nebraska panhandle, but especially areas west of the Laramie
Range, through the upcoming week. Fuels are currently still "no"
across southeast Wyoming and the Nebraska panhandle, and until
they are turned to "yes," fire weather conditions will remain
below critical levels.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

UPDATE...LK
SHORT TERM...LK
LONG TERM...LK
AVIATION...RUBIN
FIRE WEATHER...LK
Hazardous weather outlook, Jun 13, 4:25 AM MDT, 9 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
425 AM MDT Sun Jun 13 2021

WYZ104-105-109>115-141030-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
425 AM MDT Sun Jun 13 2021

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Very warm temperatures and dry conditions will maintain elevated
fire weather concerns.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Very warm temperatures and dry conditions will maintain elevated
fire weather concerns.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
141030-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
425 AM MDT Sun Jun 13 2021

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Chances of showers and strong to briefly severe thunderstorm
Sunday afternoon through late Sunday night.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 13, 1:49 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
149 PM MDT Sun Jun 13 2021

WYZ116-117-132030-
South Laramie Range WY-South Laramie Range Foothills WY-
149 PM MDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LARAMIE COUNTY UNTIL
230 PM MDT...

At 148 PM MDT, Doppler radar was tracking a strong thunderstorm over
Horse Creek, or 23 miles east of Laramie, moving northeast at 10 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of west central
Laramie County.

LAT...LON 4134 10526 4141 10527 4154 10509 4138 10496
TIME...MOT...LOC 1948Z 236DEG 9KT 4141 10516

Rubin

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:44 PM MDTSpecial Weather StatementCYSAlbany31 min
Jun 13, 3:12 PM MDTSpecial Weather StatementCYSAlbany33 min
Jun 13, 3:31 PM MDTSpecial Weather StatementCYSPlatte29 min
Jun 13, 3:57 PM MDTSpecial Weather StatementCYSGoshen33 min
Jun 13, 4:31 PM MDTSpecial Weather StatementCYSGoshen29 min
Jun 13, 4:53 PM MDTSevere Thunderstorm WarningCYSGoshen32 min
Jun 13, 4:58 PM MDTSevere Thunderstorm WarningCYSLaramie47 min
Jun 13, 5:13 PM MDTSevere Thunderstorm WarningCYSGoshen47 min
Jun 13, 5:16 PM MDTSpecial Weather StatementCYSLaramie44 min
Jun 13, 5:43 PM MDTSevere Thunderstorm WarningCYSLaramie41 min
Jun 13, 5:31 PM MDTSpecial Weather StatementCYSDawes44 min
Jun 13, 5:50 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes, Sioux55 min
Jun 13, 5:58 PM MDTSevere Thunderstorm WarningCYSScotts Bluff, Sioux47 min

Nearby

Special Weather Statements in Wyoming, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.